I have had the Nexplanon implant in for almost 2 years now. The last 7 months I have been experiencing depression, anxiety, and weight gain. Is it normal to have the implant this long and now just experience side effects?
All of these symptoms can be side effects of the Nexplanon and they can appear long after insertion. For significant depression or anxiety it's recommended that you have the implant removed. Remember it's a hormonal product and your body may have changed hormonally. Possibly something else has changed in your life including stressors, new medicines or physical changes or new diagnoses.
Adverse Reactions Leading to Discontinuation of Treatment in 1% or More of Subjects in Clinical Trials of the Non-Radiopaque Etonogestrel Implant (IMPLANON--NEXPLANON)
Weight Increase 2.8 lbs. after 1 year, 3.7 lbs after 2 years.
Among US subjects 2.4% experienced depression that led to discontinuation.
Among US subjects 6.1% experienced emotional lability (readily or continually undergoing chemical, physical, or
biological change) that led to discontinuation.
Bleeding Irregularities 11.1%. Includes "frequent", "heavy", "prolonged", "spotting", and other patterns of bleeding
- Nexplanon Information for Consumers
- Nexplanon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nexplanon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Anxiety - switched from Zoloft to Venlafaxine, what side effects can I expect, is there weight gain?
Updated 14 Jul 2013 • 2 answers
Updated 11 Oct 2013 • 7 answers
Updated 23 Jun 2015 • 1 answer
Posted 8 days ago • 0 answers
Posted 5 days ago • 0 answers